Alert archive / New York / River Flood Warnings in 2011
River Flood Warning 158, NWS Albany, NY
NWS Albany, NY issued this river flood warning at Sep 8, 2011, 6:41 AM EDT for Rensselaer County, Saratoga County, Washington County, New York. It took effect at Sep 8, 2011, 8:00 AM EDT. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Sep 8, 2011, 6:41 AM EDT (10:41 UTC)
- In effect from
- Sep 8, 2011, 8:00 AM EDT
- Expired
- Sep 9, 2011, 2:01 PM EDT
- In force
- 30 hr
- Issued by
- NWS Albany, NY
- Flood severity
- Minor
Counties Rensselaer County, NY, Saratoga County, NY, Washington County, NY
The radar
The Albany radar (KENX), 63 km from the middle of the area, began a volume at 10:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
202
WGUS41 KALY 081041
FLWALY
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
641 AM EDT THU SEP 8 2011
NYC083-091-115-082241-
/O.NEW.KALY.FL.W.0158.110908T1200Z-110910T0000Z/
/SYLN6.1.ER.110908T1200Z.110909T0000Z.110909T1800Z.NO/
641 AM EDT THU SEP 8 2011
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLOOD WARNING FOR
THE HUDSON RIVER AT SCHUYLERVILLE.
* FROM THIS MORNING UNTIL FRIDAY EVENING.
* AT 6 AM THURSDAY THE STAGE WAS ESTIMATED TO BE...89.9 FEET.
* FLOOD STAGE IS 90 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO REACH FLOOD STAGE BY 8 AM
THURSDAY AND FORECAST TO CONTINUE TO RISE TO NEAR 90.4 FEET AROUND
8 PM THURSDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE
AFTER 2 PM FRIDAY.
* IMPACT...AT 90.5 FEET...WATER BEGINS TO FLOOD STILLWATER FLATS NEAR
WRIGHTS LOOP AND FERRY LANE.
&&
FLD OBSERVED FORECAST
8 AM 2 PM 8 PM 2 AM 8 AM
LOCATION STG STG DAY TIME THU THU THU FRI FRI
HUDSON RIVER
SCHUYLERVILL 90.0 E89.9 THU 06 AM 90.0 90.2 90.4 90.4 90.2
$$3 follow-up statements
668
WGUS81 KALY 082129
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
529 PM EDT THU SEP 8 2011
NYC083-091-115-090929-
/O.EXT.KALY.FL.W.0158.000000T0000Z-000000T0000Z/
/SYLN6.1.ER.110908T1012Z.110908T1625Z.000000T0000Z.NO/
529 PM EDT THU SEP 8 2011
THE FLOOD WARNING CONTINUES FOR
THE HUDSON RIVER AT SCHUYLERVILLE.
* UNTIL FURTHER NOTICE.
* AT 12 PM THURSDAY THE STAGE WAS 90.5 FEET...AND MINOR FLOODING
IS FORECASTED OVERNIGHT.
* FLOOD STAGE IS 90 FEET.
* IMPACT...AT 90.5 FEET...WATER BEGINS TO FLOOD STILLWATER FLATS NEAR
WRIGHTS LOOP AND FERRY LANE.
&&
FLD OBSERVED FORECAST
8 PM 2 AM 8 AM 2 PM 8 PM
LOCATION STG STG DAY TIME THU FRI FRI FRI FRI
HUDSON RIVER
SCHUYLERVILL 90.0 90.5 THU 12 PM 90.6 90.4 90.2 89.9 89.8
$$586
WGUS81 KALY 090841
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
441 AM EDT FRI SEP 9 2011
NYC083-091-115-092041-
/O.CON.KALY.FL.W.0158.000000T0000Z-000000T0000Z/
/SYLN6.1.ER.110908T1012Z.110908T1625Z.000000T0000Z.NO/
441 AM EDT FRI SEP 9 2011
THE FLOOD WARNING CONTINUES FOR
THE HUDSON RIVER AT SCHUYLERVILLE.
* UNTIL FURTHER NOTICE.
* AT 12 PM THURSDAY THE STAGE WAS 90.5 FEET.
* FLOOD STAGE IS 90 FEET.
* IMPACT...AT 90.5 FEET...WATER BEGINS TO FLOOD STILLWATER FLATS NEAR
WRIGHTS LOOP AND FERRY LANE.
&&
FLD OBSERVED FORECAST
8 AM 2 PM 8 PM 2 AM 8 AM
LOCATION STG STG DAY TIME FRI FRI FRI SAT SAT
HUDSON RIVER
SCHUYLERVILL 90.0 90.5 THU 12 PM
$$
NYC001-083-091809-
/O.EXT.KALY.FL.W.0149.000000T0000Z-110909T1809Z/
/ALBN6.1.ER.110909T0501Z.110909T0900Z.110909T1209Z.NO/
441 AM EDT FRI SEP 9 2011
THE FLOOD WARNING CONTINUES FOR
THE HUDSON RIVER AT ALBANY.
* UNTIL THIS AFTERNOON.
* AT 4 AM FRIDAY THE STAGE WAS 11.3 FEET.
* FLOOD STAGE IS 11 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE AFTER 8 AM
FRIDAY.
* IMPACT...AT 11.0 FEET...WATER APPROACHES UNDERPASSES AND RAMPS OF
BROADWAY AND COLONIE STREET TO INTERSTATE 787 IN DOWNTOWN ALBANY.
&&
FLD OBSERVED FORECAST
8 AM 2 PM 8 PM 2 AM 8 AM
LOCATION STG STG DAY TIME FRI FRI FRI SAT SAT
HUDSON RIVER
ALBANY 11.0 11.3 FRI 04 AM 11.1 9.1 7.0 7.2 3.6
$$366
WGUS81 KALY 091801
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
201 PM EDT FRI SEP 9 2011
NYC083-091-115-091831-
/O.CAN.KALY.FL.W.0158.000000T0000Z-110909T1801Z/
/SYLN6.1.ER.110908T1012Z.110908T1625Z.110909T1319Z.NO/
201 PM EDT FRI SEP 9 2011
THE FLOOD WARNING IS CANCELLED FOR
THE HUDSON RIVER AT SCHUYLERVILLE.
* AT 1 PM FRIDAY THE STAGE WAS 89.9 FEET AND SLOWLY FALLING.
* FLOOD STAGE IS 90.0 FEET.
* IMPACT...AT 90.5 FEET...WATER BEGINS TO FLOOD STILLWATER FLATS NEAR
WRIGHTS LOOP AND FERRY LANE.
&&
FLD OBSERVED FORECAST
2 PM 8 PM 2 AM 8 AM 2 PM
LOCATION STG STG DAY TIME FRI FRI SAT SAT SAT
HUDSON RIVER
SCHUYLERVILL 90.0 89.9 FRI 01 PM 89.9 89.8 89.7 89.7 89.5
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this river flood warning went out at Sep 8, 5:45 AM EDT, 56 minutes earlier.
Area forecast discussion, Sep 8, 5:45 AM EDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
545 AM EDT THU SEP 8 2011
.SYNOPSIS...
A STALLED FRONTAL BOUNDARY SOUTH OF LONG ISLAND AND SOUTHERN NEW
ENGLAND WILL ALLOW FOR SOME ADDITIONAL HEAVY RAIN THIS
MORNING...BEFORE TAPERING TO SHOWERS THIS AFTERNOON. SOMEWHAT DRIER
WEATHER WILL RETURN TO THE REGION FRIDAY INTO THE WEEKEND...BUT A
SHOWER OR TWO CANNOT BE RULED OUT.
&&
.NEAR TERM /THROUGH TODAY/...
DURING THE PAST FEW HOURS...THE ORIGINAL N-S BAND OF HEAVY RAIN THAT
WAS FROM EASTERN PA INTO CENTRAL NY...HAS BEEN REPLACED BY A HEAVY
RAIN BAND THAT EXTENDS FROM THE CAROLINA COAST...NORTHWARD INTO
SOUTHEAST NY AND SOUTHWEST NEW ENGLAND. OVER THE PAST FEW DAYS THE
MODELS NEVER SUGGESTED THIS WOULD OCCUR...BUT THAT THE PCPN OVER
SOUTHEAST NY AND WESTENR NEW ENGLAND WOULD BE STARTING TO WIND DOWN
BY NOW.
THE 06Z NAM HAS FINALLY PICKED UP ON THE HEAVY PCPN OVER THE
FORECAST AREA...AND SUGGEST THE REGION WILL HAVE THE POTENTIAL FOR
ADDITIONAL HEAVY RAIN THROUGH LATE THIS MORNING. AS A RESULT...HAVE
EXTENDED THE FLOOD WATCH THROUGH 200 PM.
HIGHS TODAY WILL BE IN THE UPPER 60S AND 70S.
&&
.SHORT TERM /TONIGHT THROUGH SATURDAY/...
DEFINITELY DRIER THAT THE PREVIOUS TWO DAYS...BUT A SHOWER OR TWO
CANNOT BE RULED OUT....ESPECIALLY OVER THE SOUTHERN PART OF THE
FORECAST AREA. THE NORTHERN PART OF THE FORECAST HAS BEEN FORECAST
TO REMAIN DRY...WITH SLIGHT CHANCE TO LOW CHANCE POPS OVER THE
SOUTH.
LOWS TONIGHT WILL BE IN THE MID 50S TO LOWER 60S...HIGHS FRIDAY IN
THE MID 70S TO LOWER 80S...LOWS FRIDAY NIGHT 50 TO 60...AND HIGHS
SATURDAY IN THE LOW OR MID 60S.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
A RELATIVELY DRY PERIOD EXPECTED WITH GENERALLY DRY OR SLIGHT CHANCE
POPS FORECAST. THE NEXT BEST CHANCE FOR SHOWERS WILL COME TUESDAY
INTO WEDNESDAY MORNING AS A COLD FRONT MOVES THROUGH.
HIGHS WILL GENERALLY BE IN THE UPPER 60S AND 70S SUNDAY THROUGH
TUESDAY...THEN COOLER BEHIND THE FRONT WITH HIGHS IN THE MID 60S TO
LOWER 70S .LOWS WILL GENERALLY BE IN THE UPPER 40S AND 50S.
&&
.AVIATION /06Z THURSDAY THROUGH MONDAY/...
A NEW AREA OF HEAVY RAIN SHOWERS/TSTMS THAT DEVELOPED JUST SOUTH OF
LONG ISLAND A FEW HOURS AGO...AND IS NOW MOVING NORTHWARD THROUGH
THE MID HUDSON VALLEY. WIDESPREAD AREA OF LIGHT TO HEAVY RAIN ALSO
EXTENDS NORTHEASTWARD FROM THE SUSQUEHANNA REGION INTO THE UPPER
HUDSON VALLEY. THESE AREA OF RAIN WILL PERSIST WELL INTO THE
MORNING...WITH A GRADUAL DECREASE IN COVERAGE OF PCPN LATE THIS
MORNING AND AFTERNOON
MAINLY MVFR TO IFR CONDITIONS FORECAST AT THE KGFL/KALB/KPOU TAF
SITES THROUGH ABOUT 14Z. NO CONVECTION EXPECTED AT KGFL...BUT HAVE
INCLUDED A TEMPO GROUP WITH TSRA AT KPOU THROUGH 09Z. AT KALB...NOT
SUE HOW NORTH CONVECTION WILL GET...SO HAVE INCLUDED CB IN THE CLOUD
GROUP FOR NOW...AND UPDATE LATER IF CONVECTION BECOMES MORE LIKELY.
AFTER 14Z...A GRADUAL IMPROVEMENT TO MAINLY MVFR CONDITIONS AT THE
TAF SITES...THEN MVFR TO VFR CONDITIONS LATER IN THE AFTERNOON AND
EVENING.
OUTLOOK...
LATE THU NIGHT...MVFR-VFR. CHANCE RAIN SHOWERS.
FRI-MON...MAINLY VFR. NO SIG WX
&&
.FIRE WEATHER...
WET FLAG CONDITIONS WILL CONTINUE TO BE IN PLACE ACROSS THE REGION
TODAY. A DRYING TREND MAY FINALLY START TO BEGIN FRIDAY.
LIGHT WINDS ARE EXPECTED OVER THE NEXT FEW DAYS...WITH NORTH TO
NORTHEAST WINDS OF 5-10 MPH THROUGH THURSDAY NIGHT.
&&
.HYDROLOGY...
SOIL CONDITIONS ARE EXTREMELY SATURATED...AND RIVERS AND STREAMS ARE
HIGH ACROSS THE REGION. NUMEROUS POINTS ACROSS THE HSA ARE ALREADY
IN FLOOD. ADDITIONAL RAINFALL THIS MORNING WILL RANGE FROM A HALF
INCH TO ANOTHER TWO INCHES...WITH THE HIGHEST AMOUNTS ACROSS THE
EASTERN CATSKILLS...THE CAPITAL DISTRICT...EXTREME SOUTHERN
VERMONT...THE MID HUDSON VALLEY...BERKSHIRE COUNTY AND LITCHFIELD
COUNTY. HAVE EXTENDED THE FLOOD WATCH THROUGH 200 PM. AT THIS
POINT...MAINLY MINOR TO MODERATE FLOODING IS EXPECTED TO OCCUR
TODAY...WITH LITTLE FALLS AND CANANJOHARIE CURRENTLY (AS OF 500 AM)
AT MAJOR FLOOD LEVEL.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH UNTIL 2 PM THIS AFTERNOON FOR CTZ001-013.
NY...FLOOD WATCH UNTIL 2 PM THIS AFTERNOON FOR NYZ032-033-
038>043-047>054-058>061-063>066-082>084.
MA...FLOOD WATCH UNTIL 2 PM THIS AFTERNOON FOR MAZ001-025.
VT...FLOOD WATCH UNTIL 2 PM THIS AFTERNOON FOR VTZ013>015.
&&
SYNOPSIS...GJM
NEAR TERM...GJM
SHORT TERM...GJM
LONG TERM...GJM
AVIATION...GJM
FIRE WEATHER...GJM
HYDROLOGY...GJMHazardous weather outlook, Sep 8, 5:17 AM EDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 517 AM EDT THU SEP 8 2011 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-091100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 517 AM EDT THU SEP 8 2011 ...FLOOD WATCH IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PLEASE REPORT ANY FLOODING OR RAINFALL REPORTS TO THE NATIONAL WEATHER SERVICE VIA TELEPHONE...OR THE INTERNET VIA OUR SPOTTER REPORT FORM OR OUR FACEBOOK PAGE.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 11:01 PM EDT | River Flood Warning | ALY | Albany, Rensselaer | 33 hr |
| Sep 7, 11:08 PM EDT | River Flood Warning | ALY | Hamilton | 10 hr |
| Sep 7, 11:21 PM EDT | Areal Flood Advisory | ALY | Fulton, Montgomery | 6 hr |
| Sep 8, 12:06 AM EDT | Areal Flood Warning | ALY | Fulton, Montgomery | 8 hr |
| Sep 8, 12:09 AM EDT | Areal Flood Advisory | ALY | Saratoga, Warren, Washington | 6 hr |
| Sep 8, 12:32 AM EDT | River Flood Warning | ALY | Washington | 10 hr |
| Sep 8, 2:07 AM EDT | Areal Flood Advisory | ALY | Dutchess, Ulster | 6 hr |
| Sep 8, 2:49 AM EDT | Areal Flood Advisory | ALY | Columbia | 6 hr |
| Sep 8, 3:59 AM EDT | Areal Flood Advisory | ALY | Greene | 6 hr |
| Sep 8, 4:34 AM EDT | River Flood Warning | ALY | Greene, Schoharie | 8 hr |
| Sep 8, 4:39 AM EDT | Flash Flood Warning | ALY | Greene, Ulster | 9 hr |
| Sep 8, 4:39 AM EDT | River Flood Warning | ALY | Ulster | 8 hr |
| Sep 8, 4:42 AM EDT | River Flood Warning | ALY | Ulster | 22 hr |
| Sep 8, 5:11 AM EDT | Areal Flood Advisory | ALY | Albany, Rensselaer, Schenectady, Schoharie | 6 hr |
| Sep 8, 7:57 AM EDT | Areal Flood Advisory | ALY | Dutchess | 4 hr |
| Sep 8, 7:58 AM EDT | Areal Flood Advisory | ALY | Dutchess | 4 hr |
| Sep 8, 8:20 AM EDT | Flash Flood Warning | ALY | Dutchess | 4 hr |
| Sep 8, 8:45 AM EDT | Areal Flood Advisory | ALY | Columbia | 4 hr |
| Sep 8, 9:06 AM EDT | River Flood Warning | ALY | Schoharie | 7 hr |
| Sep 8, 11:46 AM EDT | River Flood Warning | ALY | Ulster | 11 hr |
| Sep 8, 12:20 PM EDT | Areal Flood Warning | ALY | Dutchess | 12 hr |
| Sep 8, 1:24 PM EDT | Areal Flood Warning | ALY | Ulster | 12 hr |
| Sep 8, 4:43 PM EDT | Areal Flood Warning | ALY | Herkimer | 6 hr |
| Sep 8, 7:59 PM EDT | River Flood Warning | ALY | Dutchess, Ulster | 29 hr |
Nearby
River Flood Warnings in New York, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.